Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 13, 2021, 1:49 PM MDT for Laramie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:49 PM MDT (19:49 UTC)
- Expired
- Jun 13, 2021, 2:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS85 KCYS 131949 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Sun Jun 13 2021 WYZ116-117-132030- South Laramie Range WY-South Laramie Range Foothills WY- 149 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE COUNTY UNTIL 230 PM MDT... At 148 PM MDT, Doppler radar was tracking a strong thunderstorm over Horse Creek, or 23 miles east of Laramie, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Laramie County. LAT...LON 4134 10526 4141 10527 4154 10509 4138 10496 TIME...MOT...LOC 1948Z 236DEG 9KT 4141 10516 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:29 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 11:29 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1129 AM MDT Sun Jun 13 2021 .UPDATE... Issued at 556 AM MDT Sun Jun 13 2021 An area of patchy dense fog has formed within Laramie and Kimball Counties this morning. Visibilities less than 1/4 mile are possible along portions of I-80 between Cheyenne and Kimball and I-25 between the WY/CO state line and Whitaker until around 8 AM MDT. Maintain caution if traveling by turning headlights on and keeping ample distance between vehicles. && .SHORT TERM...(Today and tonight) Issued at 323 AM MDT Sun Jun 13 2021 While synoptically there is still a strong ridge sitting over northwest Wyoming, keeping temperatures 10+ degrees above normal for this time of year and many areas very dry, a surface frontal boundary will develop in southeast Wyoming late Sunday afternoon, providing the region with ample instability to jump start afternoon convection. Current south/southeasterly flow is advecting significant moisture into southeast Wyoming, east of the Laramie Range, and the Nebraska panhandle and as the winds increase late Sunday afternoon, more moisture will be advected, combining with the surface frontal boundary, and strong afternoon heating. All these ingredients together provide a decent set up for late evening/night thunderstorms, some being strong to briefly severe. The shear does not appear to be all that impressive, around 25 knots, with storm motion around 10 knots, so the storms that do form will likely not move quickly, causing periods of heavy rainfall. Current HiRes guidance shows isolated thunderstorms forming in the late afternoon, then becoming an organized MCS in the Converse and Niobrara county area, and moving southeastward through the Nebraska panhandle. Main threats in the strongest storms will be heavy rainfall, gusty winds, and large hail up to golf ball sized. SPC has far southeast Wyoming and the Nebraska panhandle in a Marginal (level 1 of 5) Risk for Sunday. Due to everything mentioned, we have increased PoPs in portions of the Nebraska panhandle, to 25 to 35% to account for the chance of scattered thunderstorms. Thunderstorms will likely move out of our forecast region between 3 AM and 6 AM MDT. .LONG TERM...(Monday through Saturday) Issued at 323 AM MDT Sun Jun 13 2021 Monday, the moisture sticks around the Nebraska panhandle with PWATs around 1.00 in through the afternoon. Daytime heating will still be strong with the upper-level ridge holding strong over northwest Wyoming, so the panhandle is still conducive to thunderstorms, but confidence is lower for Monday's convection. Tuesday, the ridge begins to erode, turning our winds back to westerly/southwesterly, advecting warmer, drier air into southeast Wyoming and western Nebraska. Afternoon highs for Tuesday and Wednesday are in the 90s to 100 degrees for some areas with humidities dropping to the teens and lower 20s. Winds should remain between 5 and 15 knots, but with the temperatures being so high and the air being so dry, there is still elevated fire weather conditions. Finally Thursday we begin to see a downward trend in temperatures as winds turn northwesterly. Afternoon highs are still expected to be in the 80s to lower 90s through the weekend though, with overnight lows in the 50s and 60s. Next chance of precipitation after Monday will be Friday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1126 AM MDT Sun Jun 13 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne from 21Z to 03Z. Wind gusts to 22 knots at Laramie and Cheyenne until 03Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity from 21Z to 07Z. Wind gusts to 28 knots at Alliance, Scottsbluff and Sidney until 02Z. && .FIRE WEATHER... Issued at 323 AM MDT Sun Jun 13 2021 High temperatures throughout the week remain 10 to 20 degrees above normal, peaking in the upper 80s and 90s across southeast Wyoming and the Nebraska panhandle with the potential to reach above 100 degrees Tuesday and Wednesday. Very low daytime humidities (5 to 15%) with limited overnight recoveries, especially for regions west of the Laramie Range. Areas east of the Laramie Range into the Nebraska have better overnight recoveries, reaching max humidities of 60 to 70%, but minimum humidities during the day remain low at 15 to 25%. Throughout the week the winds are expected to remain relatively light and variable (5 to 10 knots) until Thursday, winds between 10 and 15 knots with gusts 15 to 20 knots are possible across Carbon and Albany counties. Needless to say, there will be elevated to critical fire weather conditions for most of southeast Wyoming and the Nebraska panhandle, but especially areas west of the Laramie Range, through the upcoming week. Fuels are currently still "no" across southeast Wyoming and the Nebraska panhandle, and until they are turned to "yes," fire weather conditions will remain below critical levels. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...LK SHORT TERM...LK LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...LK
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 425 AM MDT Sun Jun 13 2021 WYZ104-105-109>115-141030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances of showers and strong to briefly severe thunderstorm Sunday afternoon through late Sunday night. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 13, 1:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Sun Jun 13 2021 WYZ116-117-132030- South Laramie Range WY-South Laramie Range Foothills WY- 149 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE COUNTY UNTIL 230 PM MDT... At 148 PM MDT, Doppler radar was tracking a strong thunderstorm over Horse Creek, or 23 miles east of Laramie, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Laramie County. LAT...LON 4134 10526 4141 10527 4154 10509 4138 10496 TIME...MOT...LOC 1948Z 236DEG 9KT 4141 10516 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:44 PM MDT | Special Weather Statement | CYS | Albany | 31 min |
| Jun 13, 3:12 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| Jun 13, 3:31 PM MDT | Special Weather Statement | CYS | Platte | 29 min |
| Jun 13, 3:57 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
| Jun 13, 4:31 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Jun 13, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 32 min |
| Jun 13, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 13, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jun 13, 5:16 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Jun 13, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| Jun 13, 5:31 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| Jun 13, 5:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 55 min |
| Jun 13, 5:58 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 47 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.